Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have vasovagal syncope. Chest pain, elevated enzymes, nausea, dizziness, weakness, involuntary leg shaking. What to do?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
I am a 39 year old female that other than female issues was very healthy until 7 years ago. At that point I began passing out. I never knew when it was coming, nothing leading up to it. Then 3 years ago I decided to make some healthy changes in my life (quit smoking, joined a gym) I found out very quickly that I couldn't just do what I wanted to. My heart all of a sudden begin to beat rapidly (154 bpm @ rest) I was dizzy almost constantly, fell often and wanted to sleep 18 hours a day. I went to a cardiologist (I have a family history of heart disease at an early age) He did the heart monitor test, stress test, tilt table test and ultra sound of the heart. Results: vasovagal syncope & mild septal weakness with a slight regurg and no explanation of the rapid heart rate however, the dr put me on metropolol and said whatever was going on I was young enough that I could handle it.... I accepted that until I begin having sever chest pains and ended up in the hospital. Enzymes were elevated but not terribly and after 36 hours they sent me home. The second occurrence of chest pain that landed me in the hospital I decided to go to a new cardiologist. He looked at the previously doctors test results and simply said you have POTS (postural nausea and complete and utter weakness. I fall often, seem to walk sideways when it is really bad and my right leg quivers as if it is jello (on sever days) I am so lost right now, my cariologist says some people have it worse... what do I do from here?
Posted Sat, 10 Aug 2013 in Medicines and Side Effects
Answered by Dr. R.A. Singh 22 hours later
Thanks for writing your query.

Dizziness is common symptom in POTS and is due to decrease in blood pressure when you stand from a supine or lying position.
It usually resolves in few years time duration.

You should continue taking metoprolol as it helps in lowering the heart rate as seen in tachycardia.
You can also add Fludrocortisone, a mineralocorticosteroid, which will help to maintain your blood pressure by increasing sodium retention.
Ivabradine is also helpful in treating symptoms of POTS.

But you should take any medicine only after discussing with your doctor.

Exercises which increase leg and abdominal muscle strength can be done to improve muscle pump and improve in circulation.

Following precautions will be helpful :-
1. Drink at least 2 litres of water daily.
2. Eat low carbohydrate foods.
3. Have frequent small meals.
4. Avoid alcohol.
5. Follow strict gluten free diet.
6. Salt intake may help in treating low blood pressure.

If possible please get your blood investigated for :-
1. Vitamin B12 levels.
2. Homocysteine.
3. Methylmalonic acid

I hope this is helpful to you.
If you have any further query, I will be happy to help.
Regards. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor